Jump to content
Important Survey - Please Participate ×

Ativan Withdrawal Treatment


[AH...]

Recommended Posts

I have consumed 100 x 1mg Lorazepam over a period of 2 yrs and 4 mths (2018 to April 2020).  Dosage: 0.5mg to 1.0mg at night when necessary and most recent dosage almost every night of 1mg or 0.5mg for the past 1 mth with the last pill of 1mg on 26th April 2020.

 

Now on CT and on the 13th day on 9th May 2020.

 

Withdrawal symptoms:  Insomnia (could sleep 1-3 hrs at night) and day time sleepiness (3-5 hrs sleep especially after a bad night);  IBS symptoms;  occasional anxiety and panic feelings;  profuse sweating.  I need help where insomnia is concerned as I dare not drive.

Link to comment
Share on other sites

Hello AH MOY,

 

Welcome to Benzo Buddies! The symptoms you describe are very common for benzo withdrawal, especially the issue of insomnia.  Benzos actually disrupt the normal REM sleep patterns so it can take a while for this to resolve. Additionally, if you had problems with insomnia before taking benzos it would likely be necessary to find ways to deal with it.  We'll be happy to support and encourage you through the recovery process, we understand what you are going through.

 

May I ask why you stopped cold turkey?  The ideal way to come off benzos is to taper off.  However, you are off ativan now and while you are still in the acute phase of withdrawal where the symptoms can be the strongest, with time they will ease up.

 

I'll give you a link to the Cold Turkey, Detox and Rapid Withdrawal Board where you can communicate to others in the same situation as yourself. 

 

Settle in and do some reading and please let us know how we can help.  This process can be challenging but it's helpful to see others have gone through withdrawal and healed.

 

Cold Turkey, Detox & Rapid Withdrawal

 

pianogirl  :)

Link to comment
Share on other sites

I am now experiencing (first time) zig zag electric lines in my eyes - please help -is this part of the withdrawal symptoms and will it disappear soon or I have to tolerate it until DONT KNOW WHEN?

 

Link to comment
Share on other sites

There are many odd and sometimes scary withdrawal symptoms, especially when someone stops cold turkey. I know this from experience.  Visual disturbances are common.  Try not to worry, I know it's hard.  You might try some deep belly breathing techniques, they helped me. Breathe in slowly for a count of 3, hold for a count of 3 and slowly exhale for a count of 6.

 

You are still in the early days of recovery,  patience and distraction can be helpful in dealing with these symptoms.

 

PG  :smitten:

Link to comment
Share on other sites

Can someone helped by detailing out a taper treatment for me?  I am 72 years old and am staying alone.  I am afraid to drive now and dont know any doctor to work out a tapering treatment.

 

I am a chronic user of Ativan but I never exceed 1mg per night.  I took Ativan to help insomnia and anxiety.  I cannot remember exactly but the last month before the last dose on 26th April 2020, I could have consumed at least 1mg for 4nights straight and the rest of the week 0.5mg.

 

My GP suggested CT and that is why I am on it - today being the 14th day.  Insomnia is at its worst - only slept about 1-2 hours like "blackout" sleep and flashes of light in the right eye that lasted 10 minutes.  Day time sleepiness also gone - no more sleep for me.

 

I am also facing lock down area due to clovid19.

Link to comment
Share on other sites

Have you been off benzos for 14 days now? Have you taken any extra doses in that time period?

 

Many of us have gone through benzo withdrawal alone, and many of us are 'seniors'. 

 

I'm not certain I would reinstate and taper at 2 weeks off. This is still the acute phase where the symptoms are the strongest.  With time they should ease up. 

 

I tried to distract from how I felt, I did this often all day and all night. I watched easy going movies, did puzzles, played Scrabble against the computer at the easier levels, read books and tried to get sunshine every day. 

 

This process isn't easy, it taxes all of us. I'm sorry about the insomnia, I didn't sleep much for the first two weeks off benzos. After a while my sleep patterns improved.

 

PG  :smitten:

Link to comment
Share on other sites

I have not taken any dose since ct 14 days ago.  With the support of God and Buddies, I shall persevere.
Link to comment
Share on other sites

Hello AH MOY,

 

I found that reading chapter 3 of  The Ashton Manual helped me to be less afraid.  She listed our symptoms and why we feel them so I didn't feel like I was dying, that what I was feeling was actually 'normal' for this process.

 

I'm sorry you're suffering, I quit cold turkey too but I make it through to the other side, so hang in there, okay?  :smitten:

 

Pamster

Link to comment
Share on other sites

×
×
  • Create New...